Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 6, NWS Elko, NV

June 18, 2006

NWS Elko, NV issued this red flag warning at Jun 18, 2006, 3:06 PM PDT. It took effect at Jun 19, 2006, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 3:06 PM PDT (22:06 UTC)
In effect from
Jun 19, 2006, 11:00 AM PDT
Expired
Jun 19, 2006, 2:11 AM PDT
In force
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 182206
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT SUN JUN 18 2006

NVZ454-190400-
/O.CAN.KLKN.FW.A.0003.060619T1700Z-060620T0400Z/
/O.CON.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
306 PM PDT SUN JUN 18 2006

...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING ZONES:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 

A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER THE PACIFIC NORTHWEST
AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS OF 30 TO 35 MPH THIS AFTERNOON AND EVENING. RELATIVE
HUMIDITIES WILL FALL BELOW 15 PERCENT. THIS ALONG WITH GUSTY WINDS
WILL CREATE THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-457-190400-
/O.UPG.KLKN.FW.A.0003.060619T1700Z-060620T0400Z/
/O.NEW.KLKN.FW.W.0006.060619T1800Z-060620T0200Z/
/O.CON.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
306 PM PDT SUN JUN 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER THE PACIFIC NORTHWEST
AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS OF 30 TO 35 MPH THIS AFTERNOON AND MONDAY AFTERNOON.
RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. THIS ALONG WITH
GUSTY WINDS WILL CREATE THE THREAT OF HAZARDOUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

RA
2 follow-up statements
000 
WWUS85 KLKN 190246
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
746 PM PDT SUN JUN 18 2006

NVZ455-457-191045-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
/O.CON.KLKN.FW.W.0006.060619T1800Z-060620T0200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
746 PM PDT SUN JUN 18 2006

...RED FLAG WARNING IS CANCELLED FOR WHITE PINE...LANDER...EUREKA...AND NORTHERN NYE COUNTIES FOR THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM PDT
MONDAY FOR LOW HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE RED FLAG
WARNING FOR FIRE WEATHER ZONES 455...457 AS WINDS HAVE DECREASED
BELOW WARNING CRITERIA. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM PDT
MONDAY.

THIS RED FLAG WARNING IS FOR THE FOLLOWING ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES


A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE SOUTHERN GREAT
BASIN AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH
WITH GUSTS OF 30 TO 35 MPH MONDAY AFTERNOON. RELATIVE HUMIDITIES
WILL FALL BELOW 15 PERCENT. THIS ALONG WITH GUSTY WINDS WILL
CREATE THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ454-190400-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
746 PM PDT SUN JUN 18 2006

...RED FLAG WARNING IS CANCELLED FOR CENTRAL LANDER AND EUREKA COUNTIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE RED FLAG
WARNING AS WINDS HAVE DECREASED BELOW WARNING CRITERIA. 

$$
IPPI
000 
WWUS85 KLKN 190911
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
211 AM PDT MON JUN 19 2006

NVZ455-457-191015-
/O.CAN.KLKN.FW.W.0006.060619T1800Z-060620T0200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
211 AM PDT MON JUN 19 2006

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

THIS RED FLAG WARNING CANCELLATION IS FOR THE FOLLOWING FIRE
WEATHER ZONES:

455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR THIS AFTERNOON. WHILE RELATIVE HUMIDITIES WILL BE
LOW...WINDS ARE NOW FORECAST TO BE BELOW CRITICAL LEVELS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE WEATHER CREWS IN
THESE AREAS OF THE RED FLAG WARNING CANCELLATION.

$$

IPPI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:45 PM PDT, 21 minutes earlier.

Area forecast discussion, Jun 18, 2:45 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT SUN JUN 18 2006

.SYNOPSIS...SUMMER IS MAKING ITS ENTRANCE WITH WARM TEMPERATURES AND
SUNNY SKIES OVER THE GREAT BASIN. HIGH TEMPERATURES WILL SEE THERE
PEAK TODAY BEFORE COOLING OFF A FEW DEGREES FOR NEXT WEEK.
&&

.SHORT TERM...WATER VAPOR IMAGERY SHOWS U/L LOW COMING ONSHORE OVER
VANCOUVER ISLAND AS ASSOCIATED SHORTWAVE SPINS SOUTHEAST TOWARDS THE
PACIFIC NORTHWEST. TOMORROW MAIN SHORTWAVE ENERGY CONCENTRATES NORTH
INTO THE NORTHERN ROCKIES REGION LEAVING TAIL END OF VORTICITY
ADVECTION TRAILING INTO THE GREAT BASIN. THIS ALLOWS FOR WEAK
BOUNDARY TO SETUP AND PUSH THROUGH THE AREA EARLY MONDAY AFTERNOON.
BEST GRADIENTS WILL BE SOUTH AND EAST PORTIONS OF CWA AND INTO
UTAH.  MAINLY CONCERNED WITH FIRE WEATHER PRODUCTS AND WHEN AND
WHERE TO ISSUE RED FLAG WARNINGS FOR MONDAY. CURRENT THINKING IS TO
GO WITH ZONE 455 AND 457 AS WINDS SHOULD BE HIGHER IN THOSE AREAS.

GFS INITIALIZING PLACEMENT OF U/L FEATURES SLIGHTLY BETTER THAN NAM
AND SHOWS LI/S OF -1 CENTRAL NEVADA AND NE TOWARDS WENDOVER ATTM.
THESE FEATURES ARE MOISTURE STARVED AND NOT PRODUCING ANY WEATHER SO
DECIDED TO TREND TOWARDS LESS THUNDERSTORM WORDING IN FIRE WEATHER
FORECAST THIS WEEK.  STABILITY INDICES MORE INDICATIVE OF SHALLOW
CUMULUS THAN TSTORMS.  AN ISOLATED TSTORM IS NOT COMPLETELY OUT OF
THE QUESTION...BUT MOISTURE LOOKS TOO SCANT FOR ANYTHING OF CONCERN.
RA

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. VERY WEAK UPPER
TROUGHINESS OVER THE AREA TO BEGIN THE PERIOD. GFS SHOWS SOME MID
LEVEL MOISTURE AND WEAK INSTABILITY OVER CENTRAL NV. FCST SOUNDING
INDICATE MOISTURE IN THE 450-500 MB RANGE AND POSITIVE ENERGY
MINISCULE SO THINK NOT MUCH MORE THAN SOME CUMULUS...BUT CANT RULE
IT OUT COMPLETELY SO THE FIRE WEATHER FORECAST WILL MENTION SLIGHT
CHC DRY THUNDERSTORMS DUE TO LOWER THRESHOLDS. AS UPPER RIDGE
BUILDS NWD FROM THE DESERT SOUTHWEST THIS MID-LEVEL MOISTURE AND
WEAK INSTABILITY WILL CONTINUE OVER CNTRL NV INTO NEXT WEEKEND.
MODELS NOW KEEP UPPER RIDGE AXIS EAST-WEST ACROSS SRN NV THRU CNTRL
CA INTO THE ERN PAC. THIS WILL KEEP ANY MONSOONAL MOISTURE WELL TO
OUR SOUTH. CEC
&&

.AVIATION...TAFS AND TWEBS REFLECT EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD ADVISORY FOR THE HUMBOLDT
RIVER FROM COMUS THRU WINNEMUCCA TO THE PERSHING COUNTY LINE. RED
FLAG WARNING ZONES 454...455...AND 457 UNTIL 9 PM TONIGHT. RED FLAG
WARNING ZONES 455 AND 457 MONDAY AFTERNOON AND EVENING.
Hazardous weather outlook, Jun 18, 1:50 PM PDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
150 PM PDT SUN JUN 18 2006

NVZ030-192100-
HUMBOLDT COUNTY-
150 PM PDT SUN JUN 18 2006

.DAY ONE...TONIGHT AND MONDAY.

THE HUMBOLDT RIVER FROM COMUS THRU WINNEMUCCA TO THE PERSHING
COUNTY LINE WILL REMAIN SLIGHTLY ABOVE FLOOD STAGE. SEE PRODUCT
RNOFLSLKN OR WGUS85 KLKN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HUMBOLDT RIVER IS EXPECTED TO SLOWLY RECEDE AND FALL BELOW
FLOOD STAGE BY MID-WEEK. SEE PRODUCT RNOFLSLKN OR WGUS85 KLKN FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ013-035-037-192100-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
150 PM PDT SUN JUN 18 2006

.DAY ONE...TONIGHT AND MONDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS ACROSS CENTRAL NEVADA THROUGH MONDAY.
THEREFORE RED FLAG WARNINGS AND FIRE WEATHER WATCHES HAVE BEEN
ISSUED. PLEASE SEE PRODUCT RNORFWLKN OR WWUS85 KLKN FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:58 AM PDTRed Flag WarningLKN11 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.